MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. VACORA; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. VACORA; BIOPSY INSTRUMENT
Model Number VB14116US
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was not provided, a review of the device history records could not be performed.The return of the sample is pending.However, photos were provided for review.The investigation of the reported event is currently underway.
 
Event or Problem Description
It was reported that during an breast biopsy, the device tube allegedly detached from the device.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a lot history review, a device history record review and complete manufacturing review could not be conducted for the investigation as the lot number is unknown.Investigation summary: one vacora probe and detached syringe assembly was returned for evaluation.During visual evaluation, the sample appeared to have blood residue on the needle.The cannula was retracted thus exposing the sample notch and the syringe was detached from the tubing.Dimensional observations were done for the tubing set and syringe.The os dimensions for both tubing set and syringe were within the specified dimensions.Functional testing was not performed due to the nature of the complaint.Therefore the investigation is inconclusive for the reported tube detachment, as functional testing was not performed.Two photos were also provided and reviewed.First and second photo shows the vacora probe with tubing set detached from the syringe and blood was noticed at the connecting end of the tubing set.Therefore, based on the photo review, the reported failure tube detachment could not be confirmed on the findings no conclusion can be made.A definitive root cause for the alleged tube detachment issue could not be determined based upon the provided information.Labeling review: the review of the instructions for use, indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.H10: g3 h11: h6 (method, result and conclusion) h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an breast biopsy procedure, the tube allegedly detached from the device.The procedure was completed using another device.There was no reported patient injury.

Brand Name
VACORA
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key11919243
Report Number2020394-2021-01154
Device Sequence Number804955
Product Code KNW
UDI-Device Identifier00801741079351
UDI-Public(01)00801741079351
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K082681
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVB14116US
Device Catalogue NumberVB14116US
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2021
Initial Date Received by Manufacturer 05/12/2021
Supplement Date Received by Manufacturer07/08/2021
Initial Report FDA Received Date06/02/2021
Supplement Report FDA Received Date07/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;